Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 21, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 4, 2008, 10:15 PM EST for Berkeley County, Charleston County, South Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 10:15 PM EST (03:15 UTC)
- Expired
- Mar 4, 2008, 11:00 PM EST
- In force
- 45 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:27 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 050315
SVRCHS
SCC015-019-050400-
/O.NEW.KCHS.SV.W.0021.080305T0315Z-080305T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1015 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1100 PM EST
* AT 1014 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF WANDO...OR ABOUT 17 MILES EAST OF GOOSE CREEK...MOVING
NORTHEAST AT 70 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WANDO...CAINHOY...
AWENDAW...
MCCLELLANVILLE...
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3298 7950 3301 7955 3298 7958 3300 7955
3298 7953 3296 7954 3295 7960 3293 7958
3279 7978 3280 7980 3297 7989 3324 7952
3325 7947 3318 7938 3314 7928
TIME...MOT...LOC 0315Z 216DEG 62KT 3300 7973
$$3 follow-up statements
000
WWUS52 KCHS 050328
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1028 PM EST TUE MAR 4 2008
SCC015-019-050400-
/O.CON.KCHS.SV.W.0021.000000T0000Z-080305T0400Z/
BERKELEY SC-CHARLESTON SC-
1028 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR NORTHEASTERN CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...
AT 1024 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HALFWAY CREEK TO 6 MILES
NORTH OF DEWEES ISLAND...OR ALONG A LINE EXTENDING FROM 11 MILES WEST
OF MCCLELLANVILLE TO 17 MILES SOUTHWEST OF MCCLELLANVILLE...MOVING
NORTHEAST AT 70 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MOUNT
PLEASANT...AWENDAW AND MCCLELLANVILLE.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3298 7949 3301 7955 3298 7958 3300 7955
3298 7953 3296 7954 3295 7960 3293 7959
3284 7972 3285 7974 3302 7982 3322 7955
3325 7947 3318 7938 3314 7928
TIME...MOT...LOC 0328Z 216DEG 62KT 3318 7959 3298 7963
$$000
WWUS52 KCHS 050346
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1046 PM EST TUE MAR 4 2008
SCC015-019-050400-
/O.CON.KCHS.SV.W.0021.000000T0000Z-080305T0400Z/
BERKELEY SC-CHARLESTON SC-
1046 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR NORTHEASTERN CHARLESTON AND EXTREME EAST CENTRAL BERKELEY
COUNTIES...
AT 1042 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF GERMANTOWN
TO GERMANTOWN...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF
GEORGETOWN TO 6 MILES NORTH OF MCCLELLANVILLE...MOVING NORTHEAST AT
70 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MCCLELLANVILLE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3298 7949 3299 7950 3317 7961 3319 7960
3322 7955 3325 7947 3316 7935 3314 7928
TIME...MOT...LOC 0346Z 216DEG 62KT 3343 7937 3323 7941
$$000
WWUS52 KCHS 050400
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 PM EST TUE MAR 4 2008
SCC015-019-050411-
/O.EXP.KCHS.SV.W.0021.000000T0000Z-080305T0400Z/
BERKELEY SC-CHARLESTON SC-
1101 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHARLESTON AND
EXTREME EAST CENTRAL BERKELEY COUNTIES WILL EXPIRE AT 1100 PM EST...
AT 1056 PM EST...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3298 7949 3299 7950 3317 7961 3319 7960
3322 7955 3325 7947 3316 7935 3314 7928
TIME...MOT...LOC 0346Z 216DEG 62KT 3343 7937 3323 7941
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 9:06 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 4, 9:06 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
906 PM EST TUE MAR 4 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING. HIGH
PRESSURE WILL RETURN FOR WEDNESDAY AND THURSDAY. ANOTHER STORM
SYSTEM MAY AFFECT THE AREA ON FRIDAY INTO SATURDAY...WITH HIGH
PRESSURE THEN BUILDING BACK INTO THE AREA BY SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AFTER COORDINATION WITH SPC AND NEARBY OFFICES WE HAVE DECIDED TO
CANCEL THE SRN PART OF THE WATCH...MAINLY S OF A LINE FROM KSAV TO
COBBTOWN AND AMZ354. WILL MAINTAIN THE WATCH FOR NRN AND CENTRAL
AREAS OF THE CWFA...BUT BEST CHANCE OF ANY SEVERE WX APPEARS TO
APPEARS FROM ABOUT KJYL TO KRBW TO NEAR KCHS AND AREAS NW.
WE WILL LOWER POPS SIGNIFICANTLY IN ALL AREAS...MAINTAINING STRONG
OR SEVERE WORDING IN LOCATIONS THAT STILL HAVE THE WATCH ONGOING.
ACTIVITY WILL GENERALLY SHIFT NE TONIGHT AND CONCEIVABLY MOST OF
THE SEVERE ACTIVITY WILL REMAIN OUT OF THE CWFA...AND IT IS
LIKELY THAT THE WATCH WILL BE CANCELED EARLIER THAN THE CURRENT
END TIME OF 07Z.
WINDS ARE SLOWLY ON THEIR WAY DOWN...AND WILL LIKELY LET THE WIND
ADVISORY EXPIRE LATER THIS EVENING.
CONDITIONS WILL CLEAR OUT QUICKLY BEHIND THE FRONT LATE TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
ANY LINGERING LOW CLOUDS TRAPPED BELOW A STRENGTHENING SUBSIDENCE
CAP SHOULD SCOUR OUT QUICKLY IN DEEP DOWNSLOPE FLOW MAKING FOR A
MAINLY SUNNY DAY. TEMPERATURES DURING THE DAY REMAIN TRICKY AS MOS
TEMPS CONTINUE IN THE 60-65 RANGE BUT THICKNESSES AND DOWNSLOPE REGIME
SUGGEST WARMER TEMPS. FORECAST SOUNDINGS SHOWING MIXING LEVELS BELOW 3
KFT HOWEVER SO WILL MAINTAIN OUR MID 60S HIGHS AS A COMPROMISE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
NO MAJOR CHANGES TO THE EXTENDED PORTION OF THE FCST. WED NIGHT
THROUGH THU APPEAR DRY WITH HIGH PRES IN CONTROL. AN AREA OF LOW
PRES IS EXPECTED TO TRACK OVER THE AREA FROM THE GULF OF MEX THU
NIGHT INTO EARLY SAT SO WILL MAINTAIN SOME RAIN CHANCES.
THEN...HIGH PRES BUILDS BACK IN LATE IN THE WEEKEND INTO EARLY
NEXT WEEK.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
OCNL MVFR CONDITIONS WILL OCCUR AT BOTH TERMINALS THIS EVENING AS
BANDS OF SHRA AND POSSIBLE TSRA MOVE THROUGH THE AREA. A BETTER
CHANCE OF CONVECTION WILL DEVELOP BETWEEN 03Z AND 07Z AS SQUALL
LINE AHEAD OF THE COLD FRONT MOVES THROUGH THE TERMINALS.
AMENDMENTS MAY BECOME NECESSARY IF THE STRONGER ACTIVITY IS ABLE
TO IMPACT THE TERMINALS. CONDITIONS WILL QUICKLY RETURN TO VFR IN
WAKE OF THE SQUALL LINE...WITH GENERALLY CLEAR SKIES FROM LATE
TONIGHT THROUGH THE DAY ON WEDNESDAY.
STRONG WIND FIELDS WILL REMAIN ACROSS THE AREA THE FIRST PART OF
TONIGHT AS 50-60 KT LOW LEVEL JET IS FOUND ACROSS THE AREA. THIS
WILL RESULT IN GUSTY SURFACE WINDS FOR SEVERAL HOURS...AND COULD
CERTAINLY EVEN EXPERIENCE DAMAGING WIND GUSTS IN ANY TSRA SHOULD
IT IMPACT THE TERMINALS. LESS WIND WILL OVERTAKE THE REGION LATE
TONIGHT AND WEDNESDAY...AS WINDS VEER FROM S TO SW EARLY
TONIGHT...SHIFTING TO W IN WAKE OF COLD FRONT BY MORNING...THEN
BACKING TO SW WITH THE SEA BREEZE LATE IN THE FORECAST PERIOD.
EXTENDED AVIATION OUTLOOK...ALTHOUGH A LOW PRES SYSTEM WILL SKIRT
THE AREA FRI WITH POSSIBLE MVFR WEATHER...GENERALLY VFR CONDITIONS
WILL PREVAIL THROUGH SUN.
&&
.MARINE...
AS OF 3 PM...A STRONG COLD FRONT WILL PUSH OFFSHORE THIS EVENING.
WINDS AND WAVES WILL CONTINUE TO REMAIN STRONG AHEAD OF THE FRONT.
RECENT BUOY OBSERVATIONS SHOW 20 TO 25 KNOTS OVER THE WATERS. NO
CHANGES TO HEADLINES NEEDED AT THIS TIME WITH MARGINAL GALES OVER
THE NRN SC WATERS AND GA WATERS BEYOND 20 NM. MAY NEED A BRIEF
SMALL CRAFT ADVISORY FOR THESE 2 ZONES ONCE THE GALE WARNINGS COME
DOWN TONIGHT...ESPECIALLY FOR AMZ374.
NO CHANGES MADE TO THE FORECAST BEYOND THU. ANOTHER AREA OF LOW
PRESSURE LOOKS TO AFFECT THE WATERS FRI INTO SAT.
&&
.EQUIPMENT...
NOAA WEATHER RADIO STATION WWH-25 AT METTER HAS GONE OFF THE AIR.
TECHNICIANS HAVE BEEN ALERTED TO THE SITUATION.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR GAZ087-088-099>101.
SC...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR SCZ040-042>045-
047>051.
WIND ADVISORY UNTIL 11 PM EST THIS EVENING FOR SCZ042>045-
047>051.
MARINE...TORNADO WATCH UNTIL 2 AM EST WEDNESDAY FOR AMZ330-350-352.
SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ352-354.
GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR AMZ350-374.
SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR AMZ330.
&&
RJB/REB/33Hazardous weather outlook, Mar 4, 9:30 PM EST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 930 PM EST TUE MAR 4 2008 GAZ087-088-099>101-SCZ040-051000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-ALLENDALE- 930 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GAZ114>119-137>141-051000- TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 930 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ042>045-047>051-051000- HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 930 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ330-352-051000- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- 930 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ350-051000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 930 PM EST TUE MAR 4 2008 ...TORNADO WATCH 100 IN EFFECT UNTIL 2 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ354-051000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 930 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-051000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 930 PM EST TUE MAR 4 2008 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORMS...THUNDERSTORMS ARE EXPECTED THROUGH AROUND MIDNIGHT WITH WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND WATERSPOUTS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 4, 8:52 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 852 PM EST TUE MAR 4 2008 GAZ087-050215- JENKINS- 852 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 915 PM EST... AT 847 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR EMMALANE...OR ABOUT 6 MILES SOUTHWEST OF MILLEN...MOVING NORTHEAST AT 45 MPH. AREAS IN AND AROUND EMMALANE AND MILLEN WILL BE IMPACTED THROUGH 915 PM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. JAQ
Special weather statement, Mar 4, 9:13 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 913 PM EST TUE MAR 4 2008 SCZ043-044-050300- DORCHESTER-INLAND COLLETON- 913 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 1000 PM EST... AT 910 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BELLS CROSSROADS...OR ABOUT 8 MILES WEST OF WALTERBORO...MOVING NORTHEAST AT 55 MPH. AREAS IN AND AROUND CANADYS...DORCHESTER...HARLEYVILLE... RIDGEVILLE...RUFFIN...SAINT GEORGE...WALTERBORO AND WILLIAMS WILL BE IMPACTED THROUGH 1000 PM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 4, 9:41 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 941 PM EST TUE MAR 4 2008 SCZ040-050300- ALLENDALE- 941 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 1000 PM EST... AT 937 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR MARTIN...OR ABOUT 10 MILES WEST OF ALLENDALE...MOVING NORTHEAST AT 50 MPH. AREAS IN AND AROUND APPLETON...MARTIN AND MILLETT WILL BE IMPACTED THROUGH 1000 PM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Mar 4, 9:53 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 953 PM EST TUE MAR 4 2008 SCZ044-045-050-050330- BERKELEY-CHARLESTON-DORCHESTER- 953 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 1030 PM EST... AT 951 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR SHADOWMOSS...OR ABOUT 9 MILES NORTHWEST OF CHARLESTON...MOVING NORTHEAST AT 70 MPH. AREAS IN AND AROUND AWENDAW...CAINHOY...CHARLESTON...CHARLESTON AIRPORT...DANIEL ISLAND...GOOSE CREEK...HANAHAN...HUGER...JAMES ISLAND...JOHNS ISLAND...MOUNT PLEASANT...NORTH CHARLESTON... SHADOWMOSS...WANDO AND WEST ASHLEY WILL BE IMPACTED THROUGH 1030 PM EST. A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Mar 4, 10:06 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM HAIL 4 SSE NORTH CHARLESTON 32.80N 79.95W
03/04/2008 E0.25 INCH CHARLESTON SC PUBLIC
SMALL HAIL AND SMALL TREE LIMBS DOWN.
&&
33Local storm report, Mar 4, 10:08 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG NORTH CHARLESTON 32.85N 79.97W
03/04/2008 CHARLESTON SC PUBLIC
4 INCH DIAMETER TREE LIMBS DOWN IN WANDO WOODS.
&&
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:27 PM EST | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 33 min |
| Mar 4, 9:55 PM EST | Special Marine Warning | CHS | 35 min | |
| Mar 4, 10:06 PM EST | Severe Thunderstorm Warning | CHS | Berkeley | 39 min |
| Mar 5, 1:41 AM EST | Lake Wind Advisory | CHS | Berkeley | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.